did they make me start to early
Apr 1, 2005
Hi I tested positive for HIV in july 2004, I had swollen glands and ulcers in my throat around march and that is when my doctors think I seroconverted. In July my viral load was 150 000 and my cd4 was between 450-500 , 2 weeks later my viral load was down to 750 000 and 2 months later up to 80 000 and now in dec 2004 around 67 000 - my viral load has gone from 450 -318 -370. I started my meds with my vl at 67 000 and cd4 at 370. I am on sustiva, viread and 3tc. do you think I should have waited for a few more months to see if my cd4 and vl became more stable or was I right to start bare in mind the doctors think I was only infected around mar 2004?
many thanks for your help
Response from Dr. Young
Thanks for your question.
First off, I hope that no one made you take medications (or any other medical procedure for that matter) against your will. I like to consider the treatment of HIV to be a partnered decision that comes after mutual agreement between patient and doctor.
If I were a patient with a CD4 count of 370 and a viral laod in the upper tens of thousands, I would be asking my doctor about starting treatment. This would be true whether I was infected in 2004 or 1994.
Now with that said, if you had been reluctant to start medications, it would have been perfectly reasonable to wait for a few months and repeat testing.
Given that you're already taking a potent and hopefully well-tolerated regimen, I'd continue to work to maximize your adherence. I would suggest talking to your doctor about your feelings-- if for no other reason that to make sure that any future discussions about treatment or prognostics is made in the spirit of informed decision making.
Good luck, and thanks for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Penis After Swallowing Worried I Have HIV
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Signs And Symptoms Of Being Sick
- Are Purple Bumps On Side Of Mouth Cheeks A Sign Of Hiv?
- Do Pep Drugs Delay The Body In Producing Antibodies?
- Don't Know How I Got Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.